I was lucky not to have anyAFib (or at least symptoms) until in my mid 50s... and was able to stay in NSR most of the time using electrocardioversion (no ablation, but I did have a mini maze when they had my heart open for valve repair) and drugs. I have been in permanent AFib since the spring of 2007. Yep, I'm an old guy so you may have different needs, but all I do now is take beta and calcium blockers to lower my HR (I sleep in the upper 50s low 60s and run more in the 70s when sitting around) but the loss of efficiency of the heart and the side effects mean I no longer run for exercise, or even do any serious bike riding (not mountain, just hlll and dale) - but at my age, retired, I am happy to be able to enjoy a walk in the woods and fishing in the river and from a boat, for example. If younger I'd be unhappy with the lower physical endurance the AFib causes. I feel no symptoms when not stressed physcial, like right now, typing (typo-ing) I am unaware of my AFib . Others have a lot more trouble with high heart rate even when not physically active.
Hi, thanks for responding, I'm still working but am 61 now, Just had a second Left Atrial Circumferential Ablation using the Ensite NavX and Visualization Technology. , A couple of days after the procedure my vision went really crazy and then it happened twice again in the next week They checked me for stroke but they think it was an aura from a migrane, I don't agree with them as I hardly ever have headaches and this is just too coincidental.
. I didn't have any AF or flutter for almost 3 weeks but now its happening every other day. I notice I'm really stressed every day and I know my anxiety is high. I feel this heaviness in my chest and my throat feels sort of like a choking feeling. What a wreck Ha. I'm wondering if this is just from anxiety as every day I'm so hoping the palpitations don't start and ruin my day, I'm quite an active person and this has really slowed me down. My bp was becoming too low a week ago so the Verapamil was discontinued. I'm now only on Warfarin.
Sounds like you are coping with your AF. None of my family has any heart issues so they do not understand the frustration of having this.
I don't have a clear picture of your ablation time-line but will suggest it takes time for all the healing in the heart, be patient and calm/positive..it will work, believe this.
Warfarin is a good safeguard against clots, but hope you are able to revert to just an aspirin when you heart settles down.
I take risks myself that may be a mistake relative to danger of cutting or falling while on blood thinner (warfarin).. but so far, now about 15 years I have not suffered any bad consequences from taking warfarin.. and, hurray, no stroke that I know of.
Be optimistic, even if wrong it is better than worrying and being right.
probably medication is the go for you. my mother has atrial fibrillation and she takes atenol and it works excellent. doesn't control the rhythm, but controls the speed and her high blood pressure well. she takes 75mg a day (50 in the morning, 25 at night)
Some have AFib and no worrying symptoms. Others feel ill enough to despair at each onset, I have now had two ablations and think the second one is failing also and I know my greatest enemy is anxiety which fills me with adrenaline and makes me way over-monitor myself. I think that the symptoms of anxiety are much the same as those of palpitations and AFib. Certainly they make you feel ill. If anyone knows how to prevent, change or tolerate this cycle, then all ideas would be welcome!